Alert archive / Kentucky / River Flood Warnings in 2017

River Flood Warning 22, NWS Louisville, KY

October 10, 2017Ohio County, Kentucky

NWS Louisville, KY issued this river flood warning at Oct 10, 2017, 5:46 PM CDT for Ohio County, Kentucky. It took effect at Oct 10, 2017, 7:00 PM CDT. It was in force for 36 hr.

The area

The outline as issued.

The facts

Issued
Oct 10, 2017, 5:46 PM CDT (22:46 UTC)
In effect from
Oct 10, 2017, 7:00 PM CDT
Expired
Oct 12, 2017, 7:29 AM CDT
In force
36 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
Minor

County Ohio County, KY

The radar

The Louisville radar (KLVX), 91 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Rough River near Dundee (DUNK2). The gauge peaked at 25.48 ft at Oct 11, 2017, 6:00 PM CDT.

actionminormoderate202510/1010/1110/1210/13
Action stage
23 ft
Minor stage
25 ft
Moderate stage
28 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03319000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

454 
WGUS43 KLMK 102246
FLWLMK
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning 
National Weather Service Louisville KY
646 PM EDT Tue Oct 10 2017

...The National Weather Service in Louisville KY has issued a Flood 
Warning for the following rivers in Kentucky... 

  Rough River near Dundee

affecting the following counties in Kentucky...Ohio.

.Two to four inches of rain today will cause the river to rise
 to flood stage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are affected by these crests take any necessary actions.
Additional information is available at 
water.weather.gov/ahps2/index.php?wfo=lmk.

&&

KYC183-111346-
/O.NEW.KLMK.FL.W.0022.171011T0000Z-171011T2200Z/
/DUNK2.1.ER.171011T0000Z.171011T0000Z.171011T0000Z.NO/
646 PM EDT Tue Oct 10 2017

The National Weather Service in Louisville KY has issued a 

* Flood Warning for 
  the Rough River near Dundee.
* until Wednesday evening.
* At  5:45 PM Tuesday the stage was 23.8 feet. 
* Flood stage is 25.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to the flood stage 
  of 25.0 feet this evening.
* Impact...At 25.0 feet...County roads between Dundee and Narrows 
  flood.
* Flood History...This crest compares to a previous crest of 25.0  
  feet on Jun 2 2004.

&&

LAT...LON 3755 8649 3743 8694 3743 8710 3752 8713
      3751 8696 3766 8653             

$$
RL
4 follow-up statements
409 
WGUS83 KLMK 111316
FLSLMK
Flood Statement 
National Weather Service Louisville KY
916 AM EDT Wed Oct 11 2017

...The Flood Warning continues for the following rivers in 
Kentucky...
 
  Rough River near Dundee 
 
affecting the following counties in Kentucky...Ohio.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are affected by these crests take any necessary actions.
Additional information is available at 
water.weather.gov/ahps2/index.php?wfo=lmk.

&&

KYC183-111837-
/O.EXT.KLMK.FL.W.0022.000000T0000Z-171011T1837Z/
/DUNK2.1.ER.171011T0445Z.171011T1130Z.171011T1237Z.NO/
916 AM EDT Wed Oct 11 2017

The Flood Warning continues for
  the Rough River near Dundee.
* until this afternoon.
* At  7:45 AM Wednesday the stage was 25.2 feet. 
* Flood stage is 25.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage later 
  this morning.
* Impact...At 25.0 feet...County roads between Dundee and Narrows 
  flood.
* Flood History...This crest compares to a previous crest of 25.2  
  feet on Mar 11 2016.

&&

LAT...LON 3755 8649 3743 8694 3743 8710 3752 8713
      3751 8696 3766 8653             

$$

KDW
908 
WGUS83 KLMK 111804
FLSLMK
Flood Statement 
National Weather Service Louisville KY
204 PM EDT Wed Oct 11 2017

...The Flood Warning continues for the following rivers in 
Kentucky...
 
  Rough River near Dundee 
 
affecting the following counties in Kentucky...Ohio.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are affected by these crests take any necessary actions.
Additional information is available at 
water.weather.gov/ahps2/index.php?wfo=lmk.

&&

KYC183-120604-
/O.EXT.KLMK.FL.W.0022.000000T0000Z-171012T1030Z/
/DUNK2.1.ER.171011T0445Z.171011T1630Z.171012T0000Z.NO/
204 PM EDT Wed Oct 11 2017

The Flood Warning continues for
  the Rough River near Dundee.
* until Thursday morning.
* At 12:45 PM Wednesday the stage was 25.3 feet. 
* Flood stage is 25.0 feet.
* Forecast...The river will continue to fall below flood stage by 
  late tonight.
* Impact...At 25.0 feet...County roads between Dundee and Narrows 
  flood.
* Flood History...This crest compares to a previous crest of 25.3  
  feet on Nov 1 2009.

&&

LAT...LON 3755 8649 3743 8694 3743 8710 3752 8713
      3751 8696 3766 8653             

$$
RL
151 
WGUS83 KLMK 120110
FLSLMK
Flood Statement 
National Weather Service Louisville KY
910 PM EDT Wed Oct 11 2017

...The Flood Warning continues for the following rivers in 
Kentucky...
 
  Rough River near Dundee 
 
affecting the following counties in Kentucky...Ohio.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are affected by these crests take any necessary actions.
Additional information is available at 
water.weather.gov/ahps2/index.php?wfo=lmk.

&&

KYC183-121510-
/O.EXT.KLMK.FL.W.0022.000000T0000Z-171012T2030Z/
/DUNK2.1.ER.171011T0445Z.171011T2145Z.171012T1200Z.NO/
910 PM EDT Wed Oct 11 2017

The Flood Warning continues for
  the Rough River near Dundee.
* until Thursday afternoon.
* At  8:45 PM Wednesday the stage was 25.4 feet. 
* Flood stage is 25.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will fall to below flood stage Thursday 
  morning.
* Impact...At 25.0 feet...County roads between Dundee and Narrows 
  flood.
* Flood History...This crest compares to a previous crest of 25.4  
  feet on Dec 18 2000.

&&

LAT...LON 3755 8649 3743 8694 3743 8710 3752 8713
      3751 8696 3766 8653             

$$
RL
167 
WGUS83 KLMK 121229
FLSLMK
Flood Statement 
National Weather Service Louisville KY
829 AM EDT Thu Oct 12 2017

...The Flood Warning is cancelled for the following rivers in 
Kentucky...
 
  Rough River near Dundee
 
affecting the following counties in Kentucky...Ohio.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are affected by these crests take any necessary actions.
Additional information is available at 
water.weather.gov/ahps2/index.php?wfo=lmk.

&&

KYC183-121259-
/O.CAN.KLMK.FL.W.0022.000000T0000Z-171012T2030Z/
/DUNK2.1.ER.171011T0445Z.171011T2145Z.171012T0815Z.NO/
829 AM EDT Thu Oct 12 2017

The flood warning is cancelled for
  the Rough River near Dundee.
* At  7:45 AM Thursday the stage was 24.5 feet. 
* Flood stage is 25.0 feet.
* Fell below flood stage at  4:15 AM Thursday.
* Forecast...The river will continue to fall to 15.6 feet by Friday 
  morning.
* Impact...At 25.0 feet...County roads between Dundee and Narrows 
  flood.
* Flood History...This crest compares to a previous crest of 25.0  
  feet on Jun 2 2004.

&&

LAT...LON 3755 8649 3743 8694 3743 8710 3752 8713
      3751 8696 3766 8653             

$$

KDW

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this river flood warning went out at Oct 10, 1:32 PM CDT, 4 hours 14 minutes earlier.

Area forecast discussion, Oct 10, 1:32 PM CDT, 4 hours 14 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
232 PM EDT Tue Oct 10 2017

.Short Term...(This evening through Wednesday night)
Issued at 215 PM EDT Tue Oct 10 2017

As of mid afternoon, a surface analysis depicted a low near St
Louis, Missouri. A warm front, which started this morning near the
Tennessee border, has now lifted north to almost the Ohio River
evident by a south wind shift and an increase in low level moisture
characterized by dewpoints in the low 70s. A cold front bisected the
states of Missouri and Arkansas, steadily marching east. Finally,
regional radar showed widespread showers with some embedded thunder
mainly along/west of I-65, slowly moving east/northeast.

Complex and messy weather will be the theme through tomorrow morning
until the front passes the region. Confidence is average to above
average in regard to the synoptic features. For the remainder of
this afternoon and evening, plan on widespread showers to move
across the area as this initial wave lifts through TN/KY into IN/OH.
There will be pockets of thunder along with pockets of heavier rain.
Can't rule out some ponding and poor drainage issues especially as
this moves into the Louisville metro for the evening rush commute
times.

Once this waves passes but still ahead of the cold front, there will
remain chances for scattered showers and maybe a rumble of thunder,
though the instability is very limited with loss of daytime heating.
The front doesn't pass through the area until overnight. By dawn
Wednesday, it should be along or just east of the I-75 corridor.
This will result in a west/east gradient in low temperatures. Those
remaining in the warm sector tonight will likely stay in the upper
60s to even low 70s in places while western areas drop into the
mid/upper 50s to lower 60s under strong cold air advection. Any
lingering showers should exit out of the area by mid morning
Wednesday.

Wrap around stratus will likely spread across southern Indiana and
parts of north central Kentucky tomorrow while southern areas see a
little more sunshine. The big story will be the return to more
seasonable temperatures and humidity with highs staying in the upper
60s to middle 70s.

High pressure will begin to work into the region Wednesday night
though the core of it will stay west along the MS River through
Thursday morning. There is some signal for fog and/or stratus to
form Wednesday night thanks to clearing skies, residual moisture,
and lighter winds. For now, added patchy fog wording to the
forecast. Plan on lows in the lower 50s.

&&

.Long Term...(Thursday through Tuesday)
Issued at 220 PM EDT Tue Oct 10 2017

For the end of the work week into the upcoming weekend, upper level
ridging is expected to build across the southeast US while a trough
and series of weather systems come out of the western US into the
central and northern Plains. This will bring moderating
temperatures, back into the lower 80s by this weekend.

The 10.12z forecast cycle continues to advertise a strong cold front
passage Sunday into Sunday night. Ahead of it, a tighter pressure
gradient and a well mixed boundary layer may produce gusty southwest
winds in the afternoon. Rain chances look to be confined mainly to
the afternoon and evening hours Sunday, though this could shift
either way depending on the frontal passage timing. Highs on Sunday
are likely to reach the upper 70s to lower/middle 80s, potentially
offset some by increased cloud cover compared to Saturday.

In its wake, the early to middle portions of next week look to have
refreshing autumn air as cool Canadian high pressure builds into the
lower Great Lakes and lower Ohio Valley. A model consensus puts
highs in the 60s and lows in the 40s with dry conditions Monday
through at least Wednesday.

&&

.Aviation...(18Z TAF Issuance)
Issued at 125 PM EDT Tue Oct 10 2017

Complex forecast this period, with a warm frontal boundary slowly
moving through the region and plenty of moisture for it to work with
to generate showers and storms. The best chance for these will be
the first several hours of this forecast period, but then as the
lagging cold front approaches the region tonight, expect lowering
ceilings. These should hold out for most of the rest of the period,
with perhaps us returning to VFR thresholds under west winds by
Wednesday afternoon.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&

Short Term...ZT
Long Term...ZT
Aviation...RJS
Hazardous weather outlook, Oct 10, 1:39 PM CDT, 4 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
239 PM EDT Tue Oct 10 2017

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-111845-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
239 PM EDT Tue Oct 10 2017 /139 PM CDT Tue Oct 10 2017/

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Tonight.

Thunderstorms will continue through this evening, becoming scattered
late evening and overnight. The main hazard will be heavy rain and
localized flooding, especially in poor draining areas.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Thunderstorms are possible Sunday and Sunday evening, though
organized severe weather is not anticipated at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report rainfall amounts and any flooding
to the National Weather Service.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

ZT

In the hours before

Local storm report, Oct 10, 1:56 PM CDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
256 PM EDT TUE OCT 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     HEAVY RAIN       2 ENE HARTFORD          37.46N 86.85W
10/10/2017  M2.04 INCH       OHIO               KY   MESONET

            OHIO COUNTY MESONET SITE MEASURED 2.04
            INCHES OF RAIN OVER THE PAST HOUR. TOTAL OF
            3.19 INCHES SINCE MIDNIGHT.

&&

MRC
Local storm report, Oct 10, 2:16 PM CDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
316 PM EDT TUE OCT 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     FLASH FLOOD      1 NNE MCHENRY           37.39N 86.91W
10/10/2017                   OHIO               KY   LAW ENFORCEMENT

            PARTS OF HIGHWAY 62 TOWARD MCHENRY ARE
            IMPASSABLE.

&&

MRC
Local storm report, Oct 10, 2:18 PM CDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
318 PM EDT TUE OCT 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     FLASH FLOOD      2 NE HARTFORD           37.47N 86.86W
10/10/2017                   OHIO               KY   LAW ENFORCEMENT

            VEHICLES STUCK IN HIGH WATER ON HIGHWAY 69
            NEAR HAMLIN CHAPEL ROAD. OCCUPANTS ARE SAFE.

&&

MRC
Local storm report, Oct 10, 2:34 PM CDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
334 PM EDT TUE OCT 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HEAVY RAIN       2 ENE HARTFORD          37.46N 86.85W
10/10/2017  M4.11 INCH       OHIO               KY   MESONET

            4.11 INCHES OF RAIN OVER THE PAST 3 HOURS AT
            THE KENTUCKY MESONET SITE.

&&

MRC
Local storm report, Oct 10, 4:03 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
503 PM EDT TUE OCT 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0442 PM     FLOOD            5 N SHREWSBURY          37.45N 86.38W
10/10/2017                   GRAYSON            KY   PUBLIC

            MINOR WATER ISSUES ON ROUTES 62, 259, AND
            737.

&&

13

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 10, 1:25 PM CDTAreal Flood AdvisoryLMKOhio3 hr
Oct 10, 1:40 PM CDTFlash Flood WarningLMKOhio3 hr
Oct 10, 2:23 PM CDTAreal Flood AdvisoryLMKBreckinridge, Grayson, Ohio3 hr
Oct 10, 4:12 PM CDTAreal Flood AdvisoryLMKBreckinridge, Hardin, Meade2 hr

Nearby

River Flood Warnings in Kentucky, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.